Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 261, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 29, 2018, 7:43 PM CDT for Alfalfa County, Major County, Woods County, Oklahoma. It was in force for 47 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2018, 7:43 PM CDT (00:43 UTC)
- Expired
- May 29, 2018, 8:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 70.0 mph
Counties Alfalfa County, OK, Major County, OK, Woods County, OK
The radar
The Vance AFB radar (KVNX), 61 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 7:49 PM CDT | HAIL 2.5 | 7 Ese Waynoka, OK | |
| May 29, 7:50 PM CDT | TSTM WND GST 71 | 7 Ssw Alva, OK | |
| May 29, 7:55 PM CDT | HAIL 1.75 | 10 Ese Waynoka, OK | |
| May 29, 8:10 PM CDT | HAIL 1 | 1 W Carmen, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:19 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
027
WUUS54 KOUN 300043
SVROUN
OKC003-093-151-300130-
/O.NEW.KOUN.SV.W.0261.180530T0043Z-180530T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
743 PM CDT TUE MAY 29 2018
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Woods County in northwestern Oklahoma...
Southwestern Alfalfa County in northwestern Oklahoma...
Northwestern Major County in northwestern Oklahoma...
* Until 830 PM CDT
* At 743 PM CDT, a severe thunderstorm was located 4 miles northeast
of Waynoka, moving southeast at 15 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Alva, Waynoka, Carmen, Cleo Springs, Aline, Dacoma, Avard, Orienta,
Hopeton and Bouse Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3635 9839 3637 9888 3656 9896 3660 9896
3661 9898 3676 9905 3686 9857
TIME...MOT...LOC 0043Z 305DEG 11KT 3661 9881
HAIL...2.00IN
WIND...70MPH
$$
301 follow-up statement
521
WWUS54 KOUN 300111
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
811 PM CDT TUE MAY 29 2018
OKC003-093-151-300130-
/O.CON.KOUN.SV.W.0261.000000T0000Z-180530T0130Z/
Woods OK-Alfalfa OK-Major OK-
811 PM CDT TUE MAY 29 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN WOODS...SOUTHWESTERN ALFALFA AND NORTHWESTERN MAJOR
COUNTIES...
At 811 PM CDT, a severe thunderstorm was located 8 miles west of
Aline, moving southeast at 20 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Alva, Waynoka, Carmen, Cleo Springs, Aline, Dacoma, Avard, Orienta
and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3636 9873 3656 9896 3660 9896 3661 9898
3676 9905 3686 9857 3635 9839
TIME...MOT...LOC 0111Z 302DEG 17KT 3651 9860
HAIL...2.00IN
WIND...70MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 6:32 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 29, 6:32 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Norman OK 632 PM CDT Tue May 29 2018 .DISCUSSION... && .AVIATION... Severe thunderstorms are expected to affect west central and northern Oklahoma until early Wednesday morning. Large hail early this evening then strong winds are possible as the individual storms become a larger complex on their way east. Apart from thunderstorms and during the day Wednesday, VFR conditions and moderate southeast winds are expected. && .PREV DISCUSSION... /issued 235 PM CDT Tue May 29 2018/ DISCUSSION... Expect storms to develop within the next couple of hours across northwest Oklahoma with the potential of isolated to scattered storms south along the dryline. We will likely see some severe storms late this afternoon and this evening. Storms in northwest Oklahoma and southwest Kansas are expected to evolve into a storm complex that will move east and southeast toward north central and central Oklahoma. The latest hazardous weather outlook has our current thinking on this evolution and expected types of severe weather. Have likely POPs associated with this complex overnight. Storms will likely be east of our area by 12z. We may see another complex is expected to move across northern Oklahoma on Wednesday evening. Otherwise, hot temperatures are expected through much of the week with not-quite-as-hot temperatures expected by this weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 70 93 74 98 / 40 10 10 0 Hobart OK 70 98 73 105 / 20 0 10 0 Wichita Falls TX 74 100 77 104 / 10 0 0 0 Gage OK 65 90 66 98 / 50 0 30 10 Ponca City OK 68 91 71 93 / 70 10 70 20 Durant OK 72 93 74 95 / 30 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 09/09/09
Hazardous weather outlook, May 29, 5:52 PM CDT, 1 hour 51 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 552 PM CDT Tue May 29 2018 OKZ004>048-050>052-TXZ083>090-301100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 552 PM CDT Tue May 29 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is a enhanced risk of severe thunderstorms tonight. .Location... The enhanced risk is northwest of a line from Blackwell to Kingfisher to Fort Cobb to Erick. South and east of the enhanced risk area, there is a slight risk of severe thunderstorms to Tulsa, McAlester, Sulphur, Walters, and Altus. There is a marginal risk of severe thunderstorms for the rest of Oklahoma and adjacent parts of northern Texas. .Timing... The most likely time for severe storms is until 3 am Wednesday. .Impacts... Hail to the size of baseballs and damaging wind gusts up to 80 mph are the primary hazards. There is a low potential for tornadoes, mainly with isolated storms in the early evening in northwestern Oklahoma. There is a slight risk for excessive rainfall which would cause flash flooding in northern, central, and southeastern Oklahoma. .Discussion... Scattered storms will move east of a dry line across western Oklahoma this evening. The most likely area for further thunderstorm development will be in northwestern Oklahoma, although isolated thunderstorms may form farther south toward southwestern Oklahoma. Through the evening, storms in northwestern Oklahoma and southwestern Kansas are expected to evolve into a storm complex that will spread east and southeast through the enhanced risk and slight risk areas until early Wednesday morning. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations through early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... A few thunderstorms will remain possible over central, eastern, and southeastern Oklahoma through Wednesday morning. Scattered thunderstorms may then develop across northern Oklahoma Wednesday night through early Thursday morning. .Heat... Excessively hot conditions are expected across the western half of Oklahoma and adjacent parts of northern Texas in the second half of the week. Daytime temperatures will range 15 to 25 degrees above normal late-Spring values. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 29, 6:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
637 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL CAMP HOUSTON 36.82N 99.12W
05/29/2018 E1.75 INCH WOODS OK PUBLIC
&&
DWLocal storm report, May 29, 6:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 8 W BUFFALO 36.83N 99.77W
05/29/2018 E1.00 INCH HARPER OK TRAINED SPOTTER
&&
DWLocal storm report, May 29, 6:54 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
05/29/2018 M64 MPH WOODWARD OK MESONET
&&
DWLocal storm report, May 29, 7:16 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 3 SSW FREEDOM 36.73N 99.13W
05/29/2018 M61 MPH WOODWARD OK MESONET
&&
DWLocal storm report, May 29, 7:38 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
738 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST 7 SSW ALVA 36.71N 98.72W
05/29/2018 M59 MPH WOODS OK MESONET
&&
DWLocal storm report, May 29, 7:43 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
743 PM CDT TUE MAY 29 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM TORNADO 3 SSE WAYNOKA 36.54N 98.86W
05/29/2018 WOODS OK STORM CHASER
BRIEF TORNADO TOUCHDOWN.
&&
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:24 PM CDT | Tornado Warning | OUN | Woods | 36 min |
| May 29, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 48 min |
| May 29, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 39 min |
| May 29, 7:57 PM CDT | Tornado Warning | OUN | Beckham, Greer | 37 min |
| May 29, 8:01 PM CDT | Areal Flood Advisory | OUN | Beckham | 3 hr |
| May 29, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 45 min |
| May 29, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 39 min |
| May 29, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 51 min |
| May 29, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 49 min |
| May 29, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Kiowa, Roger Mills, Washita | 51 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 49 min |
| May 29, 9:06 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 39 min |
| May 29, 9:09 PM CDT | Areal Flood Advisory | OUN | Woods | 3 hr |
| May 29, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 49 min |
| May 29, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 49 min |
| May 29, 9:37 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 38 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 49 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 49 min |
| May 29, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 47 min |
| May 29, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 15 min |
| May 29, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| May 29, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 42 min |
| May 29, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 45 min |
| May 29, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 45 min |
| May 29, 11:00 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 45 min |
| May 29, 11:18 PM CDT | Special Weather Statement | OUN | Payne | 42 min |
| May 29, 11:23 PM CDT | Areal Flood Advisory | OUN | Garfield | 67 min |
| May 29, 11:29 PM CDT | Special Weather Statement | OUN | Noble | 46 min |
| May 29, 11:34 PM CDT | Special Weather Statement | OUN | Lincoln | 41 min |
| May 29, 11:37 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 38 min |
| May 29, 11:42 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Logan, Noble, Payne | 48 min |
| May 29, 11:54 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 51 min |
| May 30, 12:00 AM CDT | Special Weather Statement | OUN | Logan | 30 min |
| May 30, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Noble, Payne | 37 min |
| May 30, 12:12 AM CDT | Special Weather Statement | OUN | Hughes, Seminole | 33 min |
| May 30, 12:29 AM CDT | Special Weather Statement | OUN | Lincoln | 31 min |
| May 30, 12:33 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Grady, Murray, Stephens | 42 min |
| May 30, 12:49 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| May 30, 1:04 AM CDT | Special Weather Statement | OUN | Grady | 41 min |
| May 30, 1:07 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 52 min |
| May 30, 1:16 AM CDT | Special Weather Statement | OUN | Stephens | 44 min |
| May 30, 1:45 AM CDT | Special Weather Statement | OUN | Johnston, Marshall | 45 min |
| May 30, 1:58 AM CDT | Special Weather Statement | OUN | Carter | 47 min |
| May 30, 2:12 AM CDT | Special Weather Statement | OUN | McClain | 33 min |
| May 30, 2:35 AM CDT | Special Weather Statement | OUN | Bryan, Marshall | 55 min |
| May 30, 3:55 AM CDT | Special Weather Statement | OUN | Bryan | 35 min |
| May 30, 3:59 AM CDT | Special Weather Statement | OUN | Johnston | 31 min |
| May 30, 4:32 AM CDT | Special Weather Statement | OUN | Johnston, Murray | 43 min |
| May 30, 4:55 AM CDT | Special Weather Statement | OUN | Murray | 50 min |
| May 30, 5:15 AM CDT | Special Weather Statement | OUN | Johnston | 60 min |
| May 30, 5:57 AM CDT | Special Weather Statement | OUN | Bryan | 48 min |
| May 30, 6:16 AM CDT | Special Weather Statement | OUN | Bryan | 44 min |
| May 30, 6:18 AM CDT | Special Weather Statement | OUN | Johnston | 42 min |
| May 30, 6:30 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston | 45 min |
| May 30, 6:44 AM CDT | Areal Flood Advisory | OUN | Bryan | 3 hr |
| May 30, 7:14 AM CDT | Special Weather Statement | OUN | Bryan | 31 min |
| May 30, 2:40 PM CDT | River Flood Warning | OUN | Major, Woods, Woodward | 10 hr |
| May 30, 4:12 PM CDT | Heat Advisory | OUN | Cotton, Harmon, Jackson, Tillman | 29 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.